Alert archive / Massachusetts / Frost Advisories in 2008

Frost Advisory 1, NWS Boston/Norton, MA

April 29, 2008Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut; 5 counties in Massachusetts; Kent County, Providence County, Washington County, Rhode Island

NWS Boston/Norton, MA issued this frost advisory at Apr 29, 2008, 4:51 AM EDT for Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut; 5 counties in Massachusetts; Kent County, Providence County, Washington County, Rhode Island. It took effect at Apr 29, 2008, 9:50 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2008, 4:51 AM EDT (08:51 UTC)
In effect from
Apr 29, 2008, 9:50 PM EDT
Expired
Apr 30, 2008, 6:00 AM EDT
In force
8 hr
Issued by
NWS Boston/Norton, MA

Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Bristol County, MA, Dukes County, MA, Essex County, MA, Norfolk County, MA, Plymouth County, MA, Kent County, RI, Providence County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 24 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 8.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2008-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2008-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
581 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBOX 290851
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
451 AM EDT TUE APR 29 2008

...FROSTY TEMPERATURES IN THE COUNTRYSIDE EARLY WEDNESDAY AND THURSDAY
MAY BE A RISK FOR AGRICULTURAL INTERESTS AND ESPECIALLY THOSE WITH
FRUIT TREES...

CTZ002>004-RIZ001-003-006-291700-
/O.NEW.KBOX.FR.Y.0001.080430T0700Z-080430T1000Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHWEST PROVIDENCE RI-
WESTERN KENT RI-WASHINGTON RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...FOSTER...SMITHFIELD...
WEST GREENWICH...NARRAGANSETT...WESTERLY
451 AM EDT TUE APR 29 2008

...FROST ADVISORY IN EFFECT FROM 3 AM TO 6 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 6 AM EDT WEDNESDAY.

CONDITIONS APPEAR FAVORABLE FOR A LATE SEASON FROST IN PARTS OF THE LOW
LYING COUNTRYSIDE OF NORTHERN CONNECTICUT AND WESTERN RHODE ISLAND.

WHILE TEMPERATURES ARE UNLIKELY TO FALL BELOW 32...READINGS EVEN IN
THE MID 30S WOULD ALLOW FOR 1 TO 3 HOURS OF PATCHY FROST 
TOMORROW MORNING.

CONFIDENCE FOR FROST FORMATION ACROSS THE TYPICAL COLD SPOTS OF
NORTHERN CONNECTICUT AND WESTERN RHODE ISLAND IS CONSIDERED ABOVE
AVERAGE.

FROST IS OUTLOOKED AGAIN EARLY THURSDAY MORNING...POSSIBLY WITH
TEMPERATURES DROPPING DOWN TO WITHIN A DEGREE OF 30.


A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING
THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO
HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY
LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

MAZ007-017>021-023-291700-
/O.NEW.KBOX.FR.Y.0001.080430T0700Z-080430T1000Z/
EASTERN ESSEX MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
DUKES MA-
INCLUDING THE CITIES OF...GLOUCESTER...TAUNTON...BROCKTON...
PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...
VINEYARD HAVEN
451 AM EDT TUE APR 29 2008

...FROST ADVISORY IN EFFECT FROM 3 AM TO 6 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 6 AM EDT WEDNESDAY. 

THIS FROST ADVISORY COVERS PARTS OF COASTAL MASSACHUSETTS NORTH AND
SOUTH OF BOSTON AS WELL AS SOUTHEAST MASSACHUSETTS AND MARTHAS VINEYARD.

CONDITIONS APPEAR FAVORABLE FOR A TOUCH OF FROST HERE AND THERE ACROSS
THE OUTLYING AREAS OF COASTAL AND SOUTHEAST MASSACHUSETTS TOMORROW
MORNING. 

CONFIDENCE FOR FROST OCCURRENCE IS CONSIDERED AVERAGE...PARTLY BECAUSE
OF THE UNCERTAINTY ON WIND SPEEDS OVERNIGHT AS WELL AS THE LINGERING
EFFECTS OF MOISTURE ASSOCIATED WITH THIS MORNINGS RAINFALL. FROST
COVERAGE SHOULD NOT BE AS EXTENSIVE IN EASTERN MASSACHUSETTS AS 
COMPARED TO NORTHERN CONNECTICUT.

FROST IS OUTLOOKED AGAIN EARLY THURSDAY MORNING...POSSIBLY WITH
TEMPERATURES DROPPING DOWN TO WITHIN A DEGREE OF 30.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.  ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

$$


DRAG
3 follow-up statements
000 
WWUS71 KBOX 292102
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
502 PM EDT TUE APR 29 2008

...FROSTY TEMPERATURES IN THE COUNTRYSIDE EARLY WEDNESDAY AND
THURSDAY MAY BE A RISK FOR AGRICULTURAL INTERESTS AND ESPECIALLY
THOSE WITH FRUIT TREES...

CTZ002-MAZ007-017>021-023-RIZ001-003-006-292215-
/O.CAN.KBOX.FR.Y.0001.080430T0700Z-080430T1000Z/
HARTFORD CT-EASTERN ESSEX MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-DUKES MA-NORTHWEST PROVIDENCE RI-
WESTERN KENT RI-WASHINGTON RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...GLOUCESTER...
TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...VINEYARD HAVEN...FOSTER...SMITHFIELD...
WEST GREENWICH...NARRAGANSETT...WESTERLY
502 PM EDT TUE APR 29 2008

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE FROST
ADVISORY. 

CONDITIONS ARE NOT EXPECTED TO BE AS FAVORABLE FOR FROST FORMATION.
WHILE PATCHY FROST IS STILL POSSIBLE...IT SHOULD NOT BE WIDESPREAD.
PEOPLE THAT LIVE IN NORMALLY COLDER...SHELTERED...LOCATIONS WOULD BE
MOST LIKELY TO SEE FROST DEVELOP OVERNIGHT.

$$

CTZ003-300515-
/O.EXT.KBOX.FR.Y.0001.080430T0700Z-080430T1200Z/
TOLLAND CT-
INCLUDING THE CITIES OF...UNION...VERNON
502 PM EDT TUE APR 29 2008

...FROST ADVISORY NOW IN EFFECT FROM 3 AM TO 8 AM EDT WEDNESDAY...

THE FROST ADVISORY IS NOW IN EFFECT FROM 3 AM TO 8 AM EDT
WEDNESDAY. 

CONDITIONS APPEAR FAVORABLE FOR AN EARLY SEASON FROST ACROSS TOLLAND
COUNTY CT. WHILE TEMPERATURES ARE UNLIKELY TO FALL BELOW FREEZING...
IT SHOULD GET COLD ENOUGH TO PRODUCE FROST.

FROST IS POSSIBLE AGAIN EARLY THURSDAY MORNING...WITH TEMPERATURES
DROPPING CLOSER TO FREEZING.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

$$

CTZ004-300515-
/O.EXT.KBOX.FR.Y.0001.080430T0800Z-080430T1100Z/
WINDHAM CT-
INCLUDING THE CITIES OF...PUTNAM...WILLIMANTIC
502 PM EDT TUE APR 29 2008

...FROST ADVISORY NOW IN EFFECT FROM 4 AM TO 7 AM EDT WEDNESDAY...

THE FROST ADVISORY IS NOW IN EFFECT FROM 4 AM TO 7 AM EDT
WEDNESDAY. 

CONDITIONS APPEAR FAVORABLE FOR AN EARLY SEASON FROST ACROSS WINDHAM 
COUNTY CT. WHILE TEMPERATURES ARE UNLIKELY TO FALL BELOW FREEZING...
IT SHOULD GET COLD ENOUGH TO PRODUCE FROST.

FROST IS POSSIBLE AGAIN EARLY THURSDAY MORNING...WITH TEMPERATURES
DROPPING CLOSER TO FREEZING.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

$$

BELK
000 
WWUS71 KBOX 300150
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
950 PM EDT TUE APR 29 2008

...FROSTY TEMPERATURES IN THE COUNTRYSIDE EARLY WEDNESDAY AND
THURSDAY MAY BE A RISK FOR AGRICULTURAL INTERESTS AND ESPECIALLY
THOSE WITH FRUIT TREES...

CTZ002-MAZ017-018-RIZ001-300845-
/O.EXB.KBOX.FR.Y.0001.080430T0800Z-080430T1000Z/
HARTFORD CT-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
NORTHWEST PROVIDENCE RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...TAUNTON...
BROCKTON...FOSTER...SMITHFIELD
950 PM EDT TUE APR 29 2008

...FROST ADVISORY IN EFFECT FROM 4 AM TO 6 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 6 AM EDT WEDNESDAY. 

CONDITIONS APPEAR FAVORABLE FOR A TOUCH OF FROST ACROSS WESTERN
HARTFORD COUNTY AS WELL AS THE INTERIOR OF SOUTHEAST MASSACHUSETTS
AND A PART OF THE FAR NORTHERN AND WESTERN PROVIDENCE COUNTY RHODE
ISLAND.

WHILE TEMPERATURES ARE UNLIKELY TO FALL BELOW FREEZING... IT SHOULD
GET COLD ENOUGH TO PRODUCE PATCHY FROST FOR AN HOUR OR SO.

THERE IS A CHANCE TEMPERATURES WILL BE AS MUCH AS 5 DEGREES COLDER IN
THE COUNTRYSIDE THURSDAY MORNING WHEN FROST OR FREEZING TEMPERATURES
ARE MORE LIKELY.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

$$

CTZ003-004-300845-
/O.EXT.KBOX.FR.Y.0001.080430T0800Z-080430T1000Z/
TOLLAND CT-WINDHAM CT-
INCLUDING THE CITIES OF...UNION...VERNON...PUTNAM...WILLIMANTIC
950 PM EDT TUE APR 29 2008

...FROST ADVISORY NOW IN EFFECT FROM 4 AM TO 6 AM EDT WEDNESDAY...

THE FROST ADVISORY IS NOW IN EFFECT FROM 4 AM TO 6 AM EDT
WEDNESDAY. 

CONDITIONS APPEAR FAVORABLE FOR FROST ACROSS PORTIONS OF TOLLAND AND
WINDHAM COUNTIES IN NORTHERN CONNECTICUT.

WHILE TEMPERATURES ARE UNLIKELY TO FALL BELOW FREEZING OVERNIGHT... IT SHOULD
BECOME COLD ENOUGH TO PRODUCE PATCHY FROST.

FROST OR FREEZING TEMPERATURES ARE MORE LIKELY EARLY THURSDAY MORNING...WITH
TEMPERATURES...POSSIBLY 3 OR 4 DEGREES COLDER THAN WHAT OCCURS WEDNESDAY
MORNING.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

$$

DRAG
000 
WWUS71 KBOX 300929
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
529 AM EDT WED APR 30 2008

...FROSTY TEMPERATURES IN THE COUNTRYSIDE EARLY WEDNESDAY AND
THURSDAY MAY BE A RISK FOR AGRICULTURAL INTERESTS AND ESPECIALLY
THOSE WITH FRUIT TREES...

CTZ002>004-MAZ017-018-RIZ001-301730-
/O.NEW.KBOX.FZ.A.0001.080501T0400Z-080501T1100Z/
/O.CON.KBOX.FR.Y.0001.000000T0000Z-080430T1000Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...TAUNTON...BROCKTON...FOSTER...
SMITHFIELD
529 AM EDT WED APR 30 2008

...FROST ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING. A FROST ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY
THIS MORNING. 

CONDITIONS APPEAR FAVORABLE FOR A TOUCH OF FROST ACROSS THE NORTHERN
CONNECTICUT OUTLYING COUNTRYSIDE AS WELL AS THE INTERIOR OF SOUTHEAST
MASSACHUSETTS AND A PART OF THE FAR NORTHERN AND WESTERN PROVIDENCE
COUNTY RHODE ISLAND EARLY THIS MORNING.

WHILE TEMPERATURES ARE UNLIKELY TO FALL BELOW FREEZING... IT
SHOULD GET COLD ENOUGH TO PRODUCE PATCHY FROST. 

THERE IS A CHANCE TEMPERATURES WILL BE AS MUCH AS 5 DEGREES COLDER
IN THE COUNTRYSIDE THURSDAY MORNING WHEN FROST OR FREEZING TEMPERATURES
ARE LIKELY.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

MAZ019>023-RIZ003-006-301730-
/O.NEW.KBOX.FZ.A.0001.080501T0400Z-080501T1100Z/
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-WESTERN KENT RI-WASHINGTON RI-
INCLUDING THE CITIES OF...PLYMOUTH...FALL RIVER...NEW BEDFORD...
MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...WEST GREENWICH...NARRAGANSETT...WESTERLY
529 AM EDT WED APR 30 2008

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING. 

THE FREEZE WATCH IS FOR PORTIONS OF SOUTHERN RHODE ISLAND AND COASTAL
SOUTHEAST NEW ENGLAND LATE THIS COMING WEDNESDAY NIGHT WHEN TEMPERATURES
WILL BE 2 TO 5 DEGREES COLDER THAN THE READINGS OF EARLY TODAY. FROST
IS VERY LIKELY AND AREAS OF FREEZING TEMPERATURES IN THE COUNTRYSIDE
ARE POSSIBLE EARLY THURSDAY.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$


DRAG

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this frost advisory went out at Apr 29, 4:16 AM EDT, 35 minutes earlier.

Area forecast discussion, Apr 29, 4:16 AM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
416 AM EDT TUE APR 29 2008

.SYNOPSIS...
LOW PRESSURE WILL MOVE ACROSS SOUTHERN NEW ENGLAND THIS MORNING AND
SLOWLY INTENSIFY... THEN ABRUPTLY DEPART THIS AFTERNOON WITH GUSTY
NORTHWEST WINDS IN ITS WAKE. A FRONTAL BOUNDARY WILL DEVELOP OVER THE
MID ATLANTIC STATES THURSDAY AND STAY MAINLY TO OUR SOUTH INTO EARLY
NEXT WEEK BUT PRESENTS A SIGNIFICANT FORECAST PROBLEM FOR THE
WEEKEND.

&&

.NEAR TERM /UNTIL 3 PM THIS AFTERNOON/...
BOX STP IS WELL UNDERDONE BUT NOT SWITCHING MID STREAM AND JUST
REALIZING WE ARE GOING TO HAVE TO ADD ON TO THE STP.

MANY AMTS NOW 2 TO 2.5 INCHES IN HFD COUNTY TO ORH COUNTY AS OF 2 AM
THIS MORNING VIA SKYWARN APRS HOMELAND SECURITY REPORTS AND BLENDS
WELL WITH THE ASOS REPORTS OUT OF HVN COUNTY NEWD.

THE FACT THAT THE BACKEDGE DEEP MOISTURE HAS MOVED A LITTLE EAST OF
ANTICIPATED FOR 330AM...WILL ALLOW ENOUGH RECOVERY BEFORE ANY ADDED
.3 TO .7 INCH AMTS IN THE AFORE MENTIONED WATCH AREAS CAUSES ANY
SHORT TERM SMALL STREAM FLOOD PROBLEMS.

FLSS FOR URBAN SMALL STREAM ISSUES THE REMAINDER OF THIS
MORNING...IF NEEDED.

AS OF 330 AM NO KNOWN STREAM FLOODING.

WHILE DENSE FOG MAY BE A BRIEF ISSUE FOR THE CW AND ADJACENT MA COAST
EARLY THIS MORNING...THINK IT PRUDENT TO KEEP THUNDER POTENTIAL IN
THE FCST FOR THIS MORNING INTO EARLY AFTN...ESP CT RI E MASS.

THE NEG TILT SW ROLLING NEWD THRU THE MID ATLC COULD SLIGHT UP WITH
LIGHTNING BTWN 10Z-12Z...FLEDGLING BURST OF SHOWERS NOW COMING OUT OF
DCA-BWI IS THE PRIME LIGHTNING MATERIAL NR AND JUST NE OF THE VT MAX.
TT NR 55 AND SWI SUBZERO FOR A FEW HOURS THIS MORNING. DONT HAVE PEA
HAIL IN THE FCST BUT 18Z 500MB TEMP COOLING TO LESS -15C BOS AND -24C
BDL MAY BE ENOUGH TO ASSIST IN THUNDER PRODUCTION. IN PART IT DEPENDS
ON HOW FAST THE DRYING FLUX IN NW FLOW LATE THIS MORNING CT RVR
VALLEY AND EWD MIDDAY TO THE MA COAST. DUE TO UNCERTAINTY...LOW PROB
OF THUNDER AND NO MENTION OF HAIL. COULD BE SPS MATERIAL IF WE GET A
CLUSTER OF SMALL HAIL PRODUCING TSTMS WITH ISO GUST 35 KT.

GUSTS...OUR NAM MXG HT RUN OFF THE 08Z30Z FCST KBOX SFC TEMPS
COMBINED WITH GFS GUST ALGORITHM OFFERS 35KT NW WIND GUSTS MONADNOCKS
THIS AFTN. THAT LOOKS A LITTLE HIGH BUT WITH THE STRENGTH OF THE 5H VT
MAX...RAN A SMALL CAP ON GUSTS BUT NOT TOTALLY DISMISSING. IF TEMPS
STAY COLDER THAN FCST...GUSTS WILL BE LESS.

&&

.SHORT TERM /3 PM THIS AFTERNOON THROUGH 6 AM WEDNESDAY/...
AFTER 3PM THIS AFTERNOON...RAPID CLEARING THIS AFTN FM WNW TO ESE.
MAY ALLOW TEMPS TO BRIEFLY RECOVER AROUND 3 OR 4 PM WITH GUSTY NW
WINDS AND ANY REMAINING SHOWERS IN NE MASS ENDING ARD 3 OR 4PM.

TONIGHT...FROST ADVY ISSUED IN AGREEMENT WITH ADJACENT OFFICE.
FROST FREEZE PROGRAM STARTED S COAST ARD APRIL 20 AND N CT EWD THRU
SE MASS MAY 1. WE MOVED IT UP A DAY FOR GROWERS TO BE WARY OF
TONIGHTS POTENTIAL FROST TEMPS...NOT YET A LOCK BUT THE ADVY ISSUED
WITH 75 PCT CONFIDENCE ON PATCHES OF FROST...AND 25 PCT CONFIDENCE ON
SPOTTY FRZG TEMPS WITHIN THE FROST ADVY. HAVE GREATEST CONFIDENCE IN
FROST ACROSS N CT.

IF IT INDEED IT FROSTS...IT WOULD BE SCRAPER MORNING DUE TO HIGH LEFTOVER
SFC MOISTURE CONTENT ASSTD WITH THIS PAST 24HRS OF 1-3 RAINS.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
WEDNESDAY AND THURSDAY...THE MID LEVEL TROUGH EXTENDS INTO SOUTHERN
NEW ENGLAND AND BECOMES NEGATIVELY TILTED.  AT THE SURFACE...A
STATIONARY WARM FRONT WILL EXTEND INTO THE WATERS SOUTH OF LONG
ISLAND AND REMAIN THERE THROUGH THE END OF THE WEEK.  THE 00Z GFS
AND 00Z NAM KEEP THE FRONT FAR ENOUGH SOUTH OF THE AREA THAT
PRECIPITATION WON/T REACH INTO SOUTHERN NEW ENGLAND ON WEDNESDAY.
THURSDAY...BOTH MODELS INDICATE RAIN MOVING UP FROM THE SOUTH TO
ROUGHLY THE MA PIKE.  THE 12Z ECMWF HAS LIGHT RAIN ACROSS ALL OF
SOUTHERN NEW ENGLAND BOTH DAYS.  LIKE THE CONSENSUS BETWEEN THE NAM
AND THE GFS BETTER SO WILL GO WITH THAT SOLUTION FOR WEDNESDAY AND
THURSDAY.

LOOKS LIKE TEMPERATURES WILL BE RIGHT AT OR JUST BELOW NORMAL FOR
THIS TIME OF YEAR FOR MUCH OF THE FORECAST PERIOD. THE EXCEPTION TO
THIS WILL BE WEDNESDAY NIGHT WHEN TEMPERATURES WILL DROP BELOW 36
DEGREES ACROSS MUCH OF SOUTHERN NEW ENGLAND WITH SOME LOCATIONS
DROPPING BELOW FREEZING. THE MAIN CONCERN HERE WILL BE NORTHERN
CONNECTICUT... RHODE ISLAND...AND SOUTHEASTERN MASSACHUSETTS WHERE
THE GROWING SEASON HAS ALREADY BEGUN.

THERE APPEARS TO BE ALL SORTS OF UNCERTAINTY IN THE LONG TERM
PORTION OF THE FORECAST THIS MORNING.  THE HIGH LATITUDE BLOCK IN
THE MID LEVEL FLOW IS THE POPULAR SOLUTION IN BOTH THE 00Z GFS AND
THE 00Z CANADIAN.  THE 12Z ECMWF DOESN/T BUY INTO THIS SOLUTION
QUITE YET.  WILL HAVE TO SEE HOW THE 00Z RUN TURNS OUT.  THE
DIFFERENCE BETWEEN YESTERDAY MORNINGS MODEL RUNS AND NOW WITH
REGARDS TO THE BLOCK SEEMS TO BE LOCATION WITH THE MOST RECENT RUNS
SHOWING THE BLOCK IN SOUTHEASTERN CANADA.  GIVEN THE UNCERTAINTY
AMONGST THE MODELS AND RUN TO RUN UNCERTAINTY...WILL BLEND THE
CURRENT FORECAST WITH THE MOST RECENT GMOS FOR THE FORECAST FRIDAY
AND BEYOND.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
THIS MORNING...WIDESPREAD IFR CONDITIONS DURING THE MORNING IN AREAS
OF RAIN AND FOG. ISOLATED TSTMS POSSIBLE 10Z-16Z FIRST IN CT RI AND E
MASS. CONDITIONS WILL IMPROVE TO MVFR AROUND 15Z BDL/BAF THEN AROUND
18Z BOS/PVD. COULD SEE VFR EVERYWHERE BY 21-22Z.

GUSTY NW WIND 22-32 KTS DEVELOPS EARLY THIS AFTN.

TONIGHT...VFR.

OUTLOOK...WEDNESDAY THROUGH SUNDAY...

WEDNESDAY...VFR.

THURSDAY...VFR DECREASING TO MVFR IN RAIN FOR ALL TERMINALS EXCEPT
PERHAPS MHT.  RAIN MAY NOT REACH THAT FAR NORTH.

FRIDAY THROUGH SUNDAY...GENERALLY VFR.

&&

.MARINE...
TODAY...SCA REDISTRIBUTED WITH BOS HARB AND NARR BAY IN A MORNING LULL.
EXTENDED SCA SOME OF THE OUTER WATERS INTO TONIGHT.

OUTLOOK...WEDNESDAY THROUGH SUNDAY...

WEDNESDAY...NW WINDS AND SEAS DIMINISHING BELOW SMALL CRAFT ADVISORY
LEVELS.

THURSDAY AND FRIDAY...RELATIVELY LIGHT WINDS AND SEAS EXPECTED.

SATURDAY AND SUNDAY...WINDS AND SEAS WILL INCREASE POSSIBLY TO SMALL
CRAFT ADVISORY LEVELS WITH A DISTANT OCEAN STORM.

&&

.HYDROLOGY...
BOX STP IS UNDERDONE BUT NOT SWITCHING MID STREAM. WE WILL GO WITH
WHAT WE HAVE AN ADJUST EXPECTATION BASED ON OHP/METAR CKS.

FFA DISCONTINUED. FLSS AND SPS REMAINDER OF THIS MORNING FOR POCKETS
OF R+ BOS-PVD CORRIDOR EWD AND THEN REDEVELOPING CT RVR REGION IN THE
12-16Z AS VT MAX RACES NE...POSSIBLY THUNDER PRODUCING PEA SIZED
HAIL IN A CLUSTER OF STORMS...IF THEY MATERIALIZE.

GOFFS FALLS ON THE MAINSTEM MERRIMACK MAY BE CLOSE TO FS WED NIGHT AS
WELL AS THE CT AT HFD AND MIDDLETOWN. NO RIVER FLOOD WATCHES ATTM DUE
TO UNCERTAINTY REGARDING TOTAL RUNOFF. NERFC/KBOX COLLABORATION 345A

&&

.CLIMATE...
RERBDL FOR 4/28 DAILY RECORD RAIN.

CLI DATA STILL PARTIAL FOR BDL DUE TO A COMMS PROBLEM.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FROST ADVISORY FROM 3 AM TO 6 AM EDT WEDNESDAY FOR CTZ002>004.
MA...FROST ADVISORY FROM 3 AM TO 6 AM EDT WEDNESDAY FOR MAZ007-
     017>021-023.
NH...NONE.
RI...FROST ADVISORY FROM 3 AM TO 6 AM EDT WEDNESDAY FOR RIZ001-003-
     006.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR
     ANZ231>234.
     SMALL CRAFT ADVISORY FROM NOON TODAY TO 7 PM EDT THIS EVENING
     FOR ANZ230-236.
     SMALL CRAFT ADVISORY UNTIL 1 AM EDT WEDNESDAY FOR ANZ235-237-
     250-254-255.

&&

SYNOPSIS...DRAG/RLG
NEAR TERM...DRAG
SHORT TERM...DRAG
LONG TERM...RLG
AVIATION...DRAG/RLG
MARINE...DRAG/RLG
HYDROLOGY...DRAG
CLIMATE...DRAG
Hazardous weather outlook, Apr 29, 4:28 AM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
428 AM EDT TUE APR 29 2008

MAZ002>006-008>016-022-024-026-NHZ011-012-015-RIZ002-004-005-007-008-
300830-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-BARNSTABLE MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-SOUTHEAST PROVIDENCE RI-
EASTERN KENT RI-BRISTOL RI-NEWPORT RI-BLOCK ISLAND RI-
428 AM EDT TUE APR 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT
A SHORT PERIOD OF POOR DRAINAGE STREET FLOODING IS EXPECTED THIS
MORNING OVER COASTAL EASTERN MASSACHUSETTS.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATER THIS MORNING INTO THE
MIDDAY HOURS. WHILE LARGE HAIL AND DAMAGING WINDS ARE NOT EXPECTED...ANY
THUNDERSTORMS WOULD PRESENT A LIGHTNING STRIKE HAZARD.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR ANY HAIL REPORTS TODAY.

CTZ002>004-MAZ007-017>021-023-RIZ001-003-006-300830-
HARTFORD CT-TOLLAND CT-WINDHAM CT-EASTERN ESSEX MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-DUKES MA-
NORTHWEST PROVIDENCE RI-WESTERN KENT RI-WASHINGTON RI-
428 AM EDT TUE APR 29 2008

...FROST ADVISORY IN EFFECT FROM 3 AM TO 6 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

A SHORT PERIOD OF POOR DRAINAGE STREET FLOODING IS POSSIBLE EARLY
THIS MORNING IN SOUTHEAST MASSACHUSETTS.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATER THIS MORNING INTO THE
MIDDAY HOURS. WHILE LARGE HAIL AND DAMAGING WINDS ARE NOT EXPECTED...ANY
THUNDERSTORMS WOULD PRESENT A LIGHTNING STRIKE HAZARD.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PATCHY FROST WILL BE POSSIBLE AGAIN WEDNESDAY NIGHT WITH TEMPERATURES
DIPPING BELOW 36 ACROSS NORTHERN CONNECTICUT...RHODE ISLAND...AND
SOUTHEASTERN MASSACHUSETTS. A FEW LOCATIONS COULD DROP AS LOW AS
32...ESPECIALLY ACROSS THE CONNECTICUT RIVER VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR ANY HAIL REPORTS TODAY.

ANZ230>237-250-254-255-300830-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
428 AM EDT TUE APR 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATER THIS MORNING INTO THE
MIDDAY HOURS. WHILE LARGE HAIL AND DAMAGING WINDS ARE NOT EXPECTED...ANY
THUNDERSTORMS WOULD PRESENT A LIGHTNING STRIKE HAZARD.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DRAG

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 9:35 PM EDTFlood WatchBOXCapitol Planning Region, Northeastern Connecticut Planning Region7 hr

Nearby

Frost Advisories in Massachusetts, 2008Frost Advisories in Rhode Island, 2008Frost Advisories in Connecticut, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.